Jump to content

Tagrisso Rash


Judy M2

Recommended Posts

I've had some itchy red patches (no bumps) for the last couple of weeks. I've tried some OTC remedies but nothing has helped. When I saw my oncologist the other day, he suggested I see my dermatologist. I was able to score an appointment yesterday. Luckily he is very familiar with TKI side effects. 

A common side effect of Tagrisso is rash, because it inhibits fast-growing EGFR cells like skin, hair and nails. Since my rash has no bumps, I'm being treated for eczema. (A rash with bumps would be treated as acne.) So I have a prescription topical steroid and need to moisturize with Aquaphor like crazy. 

Just posting this for awareness. I've been on Tagrisso for 17 months and this is my first skin flare-up. I guess this side effect can come and go. 

I was able to get such a quick dermatology appointment because I had a side effect from a cancer drug. They prioritize this type of appointment. Can't wait for some relief to the itching! 

Link to comment
Share on other sites

I've been on Tagrisso for one year and it's interesting how side effects come and go!  Diarrhea is pretty much a constant - not every day but certainly every couple of days, skin flare-ups that come and go (the worst is my hands, I get little tiny paper-cut type cracks in my fingers, and tiny blood-blister type bruises.  I slather them with aquaphor nightly and sleep in gloves, which helps somewhat), weird vision blurriness that comes and goes.  It's an adventure!  I'm so thankful for a treatment that leaves me feeling like myself while effectively fighting the cancer, but it does present it's challenges!  Thanks for this info.  It's good to hear from other people on the Tagrisso train.  

Link to comment
Share on other sites

  • 1 month later...

Thanks so much Judy and Susan for the information. I'm going to see about getting a dermatologist on speed dial! I've only been on Tagrisso for 3 days, but I'm moisturizing like crazy.  and I started using moisturizing eye drops, since I already live in a very dry climate. 

Link to comment
Share on other sites

  • 2 weeks later...

I should post an update about my rash. The dermatologist said that a red, itchy rash is treated as eczema. If there were bumps, it would be treated as acne. He gave me a prescription for a topical steroid and it worked great. Now I just use Aveeno Eczema Therapy on the healed areas, and I also bought Aveeno skin relief body wash. When I get a flare-up, I'll just use the topical steroid until the area heals. For all normal skin areas, I just use my regular moisturizer. 

Link to comment
Share on other sites

I jave been on Tagrisso for 8 years. Started with a bad rash at the beginning of the year. I have been diagnosed with subcutaneous lupus now. Has anyone else had this diagnosis after being in Tagrisso?  

Link to comment
Share on other sites

Sallie,

Was your lung cancer diagnosis NSCLC adenocarcinoma EGFR exon 19 deletion or exon 21 substitution? Has Tagrisso (Osimertinib) controlled or resolved your lung cancer?

I don't have first hand knowledge about targeted therapy. My form of lung cancer was squamous cell and no targeted therapy is available for this type of NSCLC. But I did have a course of combination Taxol, Carboplatin and the targeted therapy drug Tarceva (Erlotinib). This treatment was well before doctors discovered that targeted treatments only worked on certain forms of adenocarcinoma. Tarceva did cause a very severe head, face and neck rash and it was a very difficult symptom to manage during the 18 weeks I received the drug. So I know about bad rash symptoms.

Subcutaneous lupus is a disease that can be caused by certain types of chemotherapy formulations. I hope other members of this Forum have experience with subcutaneous lupus.

Stay the course.

Tom

Link to comment
Share on other sites

  • 3 weeks later...

Sallie, sorry I missed your post. I've never heard of this or seen it discussed. You might want to ask this question in the private Facebook groups "Tagrisso (osimertinib) Patients & Caregivers Group" or "LUNGevity Targeted Therapies Group".

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.